Accutane and Depression

Accutane and Depression

Many doctors in theirs research debate the idea like the accutane may be linked to depression and in some cases, suicide. In our days many person with acne, especially teens, suffer from symptoms associated with low self esteem and poor self image. Recent studies show these symptoms to be:

  1. Social withdrawal
  2. Decreased self-esteem
  3. Reduced self-confidence
  4. Poor body image
  5. Embarrassment
  6. Feelings of depression
  7. Anger
  8. Preoccupation
  9. Frustration
  10. Higher rate of unemployment

After we read these symptoms let’s take a look at the claims maid against Accutane.

Roche Laboratories, who manufactures Accutane, release a warning about depression in the Warnings section of the prescribing information for the drug: “Accutane may cause depression, psychosis and, rarely, suicidal ideation, suicide attempts, and suicide since then there has been four hundred and thirty-one cases of patients developing severe depression while taking accutane and they have been reported to the FDA back in May of 2000. These cases include reports of 37 suicides. But where cases reported in which depression improved after stopping the medication. This case reports of this sort are not considered to be strong scientific evidence for a link between medications and adverse events.

If you decide to take Accutane be carefully consider all the pros and cons, and if you have the symptoms listed above please stop your treatment and go to your doctor and discuss with him. Acne no matter how sever should not take control or even end your life.